To Joannie1, Please Read

Discussion in 'Fibromyalgia Main Forum' started by Tibbiecow, Mar 30, 2003.

  1. Tibbiecow

    Tibbiecow New Member

    Joannie,
    I am worried about your serious migraines. I always thought they were not life threatening, but when I read this at (Edited to remove URL) I changed my poor, migraine afflicted mind. I was getting four a week until I found apreventive that works for me. (Topamax). Anyway to quote what is on the site:

    "According to the New England Journal of Medicine, 'Migraine can sometimes lead to ischemic stroke and stroke can be aggravated by or associated with the development of migraine.' Twenty-seven percent of all strokes suffered by persons under the age of 45 are caused by migraine. Stroke is the third leading cause of death in this country. In addition, twenty-five percent of all incidents of cerebral infarction were associated with migraine, according to the Mayo clinic."

    I was a bit worried when you said you had to learn to walk again, that sounded a bit like stroke to me. So I hope you can do some follow up research.
    Good luck, and I hope you feel better, I know the agony of a migraine.
    Love, Tibbie
    [This Message was Edited on 03/30/2003]
  2. joannie1

    joannie1 New Member

    I appreciate your concern. It means a lot to me. I will try to do a little research on this. I just hope Friday comes along soon. I have been trying to stay down as much as I can until then.
    Thank you and take care okay.
    Love,
    Joannie
  3. LauraC

    LauraC New Member

    Can you give me information about Topamax. My doc has just perscribed it and I am terrified to take it because of what I have been reading from posters.
  4. Laura62

    Laura62 New Member

    Hi,

    I've been taking Topamax for five years now. At first I had trouble concentrating and even found it hard to form words. But I overcame that with a lot of work on my part and went on to college and managed to achieve straight "A"'s...However...I now have developed some troubling symptoms that seem to mimic severe arthritis...I was even tested for Lupus. The doc's now believe these traveling pains which at times make it hard to even hold a coffee cup, might be a sudden onset side effect of Topamax...I have to wait to get in to see a Neurologist, and will probably wean off of Topamax to know for sure...but it's important to remember that anything you put into your body...even herbal remedies can have side effects...I think the important thing is, if the side effect isn't harmful or dangerous...then the question becomes "which is worse, the side effect, or the problem you are trying to conquer?" Also, some side effects do go away with time...
    [This Message was Edited on 04/04/2003]